Discussions By Condition: I cannot get a diagnosis.

Frustrated!

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Mystery
  • January 12, 2007
  • 04:14 AM

I have been to so many doctors in the past 6 months and i keep hearing that I am a mystery. It got really bad when I went off of the birth control pill about 6 months ago. I was so exhausted, crying all the time, moody, etc. I got back on the pill and it got just a little better. I went to my general practioner and my OB and they just kept saying I was probably depressed. Been there, done that, and this is not it. I went to a compound pharmacist and he told me to get off the pill and go on progesterine cream, and that's when it really went wacko. I started fainting, and having severe diabetic like syptoms. My doctor put me in the hospital and I had a bunch of labs done, and I came out of the hospital with no diagnosis, except for that my blood sugar was a little high. They told me to check my sugar and it was all over the map, never being over 160 or so. I stopped the progesterine cream and the symptoms got better, but I still feel so tired, moody, and ever since the hospital episode, I have been having cold feet and hands. My feet are now getting where they become numb. Now I have an urinary tract infection (never had one before). Could this be some form of diabetes? I am thinner than i have ever been, and during that episode I lost 5 or so more pounds. My doctor put me on a thyroid medication and that has not helped . I don't know what to do next.

Reply Flag this Discussion

4 Replies:

  • hi, i had the same problems when stopping birth control pills. theses symptoms are usually from the sudden change in hormone levels in your body. its the same reason that alot of women have pms/depression/irritability during their periods. the hormones have a direct impact on the chemicals that regulate your emotions. some people are more severly affected than others. maybe ask your doctor to gradually reduce the strengyh of the pill, or add a mood stabilizer during the transition. these mood changes can last for a very long time- until your body has regained the proper hormone and chemical balance. also- with the weight change and related symptoms- i did this too. i was told that the imbalance in my body brought on a condition called metabolic syndrome. its not diabetes- but has very similiar symptoms and can be a precurser. this was found through blood tests by an endocrinologist. i had been given meds to help but it mostly resolved itself. have you had a complete blood workup and physical exam recently? also- things like ovarian cysts and uterine fybriods can have an effect on your hormones and cause similiar symptoms (especially while on getting off birth control because they grow excessevly during this time)
    kamsae 88 Replies
    • January 14, 2007
    • 05:06 PM
    • 0
    Flag this Response
  • Thanks for replying to my message. I have had so many blood tests lately, I feel like I have no blood left. And I have been checked from head to toe from my General Prac., 2 different OB's and a natural remedy doctor. The month I got off the pill I had ovarian cysts that popped up like crazy. I am now back on a BC pill to help stablize things and I still feel exhausted, headaches, cold hands and feet, and irratiable. The good news is that I am going to an Endocronologist tomorrow (Jan. 15). I'm very nervous because she is pretty young and new to the field, but she's the only one I could get into right now. The one's I've been referred to have a 6 month wait and that's with my doctor's (GP) referral. I am desperate because I feel so bad , so I figure it won't hurt. Thanks again for replying, I will look up metabolic syndrome on the internet. I'll let you know what they say.
    Mystery 2 Replies
    • January 14, 2007
    • 09:25 PM
    • 0
    Flag this Response
  • HiAwhile Ago I Watched An Episode Of Mystery Diagnosis And There Was A Girl Who Was Going Through The Same Kind Of Thing. They Eventually Found She Had A Pituatary Gland Tumor. It Was Not As Bad As It Sounds, I Don't Want To Scare You With Something That May Not Even Fit Your Case. It Was A Benign Type Of Tumor. But She Had It Removed And All Her Symptoms Were Gone. She Was Trying To Get Pregnant And When She Would Stop The Pill Symptoms Like Yours Would Start. She Also Had Alot Of Ovarian Cysts And Wasn't Getting Pregnant.(she Eventually Did After The Removal) I Remember Her Saying She Could Barely Get Off The Couch And When She Did She Was Dizzy. She Became Unlike Herself And Depressed. Again, This Could Be Way Off, I Am Not A Doctor, But I Have Been Looking For Answers For My Sons Illiness And I Consider Anything That Comes Along. It May Be Worth To Look Into. Maybe Try The Mystery Diagnosis Website(the Tv Show) And Look To See If They Have Previous Shows. Best Of Luck To You! Amy:)
    AOTOO236 1 Replies
    • January 14, 2007
    • 10:42 PM
    • 0
    Flag this Response
  • Thanks for the reply. I went to the endocronologist on Monday and they did a ton of lab work. If nothing comes up, I'll mention that. Thanks! I hope you find out what is going on with your son.
    Mystery 2 Replies
    • January 17, 2007
    • 06:11 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.